MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR VVC KNEE; EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 10, 10MM

ENCORE MEDICAL L.P EMPOWR VVC KNEE; EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 10, 10MM
Model Number 346-10-710
Health Effect - Clinical Code Scar Tissue (2060)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - removal of scar tissue and liner exchange.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as removal of scar tissue.The previous surgery and the surgery detailed in this event occurred 7 months and 2 weeks apart.The healthcare professional indicated there was an serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to removal of scar tissue and liner exchange.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR VVC KNEE
Common Device Name
EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 10, 10MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12936967
Report Number1644408-2021-01342
Device Sequence Number14691411
Product Code JWH
UDI-Device Identifier00190446269779
UDI-Public(01)00190446269779
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180930
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2023
Device Model Number346-10-710
Device Catalogue Number346-10-710
Device Lot Number428V1000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexMale
Patient Weight47 KG